Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 231, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 25, 2016, 3:44 PM CDT for Childress County, Hall County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 25, 2016, 4:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:15 PM CDT | HAIL 1.75 | 13 E Memphis, TX | LARGE AMOUNTS OF HALF DOLLAR TO GOLF BALL SIZE HAIL. RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
321
WUUS54 KLUB 252044
SVRLUB
TXC075-191-252115-
/O.NEW.KLUB.SV.W.0231.160825T2044Z-160825T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 415 PM CDT
* AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEMPHIS AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3448 10031 3454 10063 3475 10067 3475 10024
TIME...MOT...LOC 2043Z 264DEG 26KT 3465 10048
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
740
WWUS54 KLUB 252059
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
359 PM CDT THU AUG 25 2016
TXC075-191-252115-
/O.CON.KLUB.SV.W.0231.000000T0000Z-160825T2115Z/
CHILDRESS TX-HALL TX-
359 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN CHILDRESS AND NORTHEASTERN HALL COUNTIES...
AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
MEMPHIS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3448 10031 3457 10054 3475 10057 3475 10024
TIME...MOT...LOC 2059Z 252DEG 24KT 3470 10037
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:21 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 25, 3:21 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 321 PM CDT THU AUG 25 2016 .SHORT TERM... At 230 pm, the cold front was located roughly from near Clovis NM to near Wellington TX. T-storm activity was beginning to increase along an axis from the northern Permian Basin into the southeast Texas Panhandle, within a broad corridor of about 2000 J/kg of MLCAPE and 25 to 35 kts of deep layer shear - supporting potential for some storm organization and a threat of severe hail and wind gusts. Water vapor imagery shows the base of the upper trough to the southwest of El Paso. As the trough slowly advances east this evening it will provide large-scale ascent while maintaining the deep-layer transport of moisture across West Texas. the front has stalled out for the most part, however we do anticipate that developing thunderstorm outflows will likely push the effective front southward some this evening. The best storm chances will be located across our northern tier of counties, with the lowest chances in the southeast - farthest removed from the forcing mechanisms. Precip. water values running around 1.2 to 1.4 inches, the focus of the front, and mean storm motion roughly aligned with the moisture transport vector suggest some potential for locally heavy downpours and training of storm cells. Thunderstorm activity may continue continue through midnight or so, especially in the vicinity of the front/outflow boundary, then begin to wind down early Friday morning - although some showers could linger into the morning hours as the weakening trough crosses the area. Friday should be warmer and drier as we see drying occur in the mid-levels. However, weak troughing will linger over the region and NWP suggests scattered convection will develop with another impulse moving into central NM - some of that activity could move into the western South Plains late in the day. .LONG TERM... Steady height rises begin Friday night and continue through the weekend as a zonal upper ridge sprawls westward over all of the southern Great Plains. Subsidence will be most prevalent over the eastern half of the CWA during this time while remaining areas enjoy comparably better lapse rates aloft and sporadic lift along the periphery of the ridge. As a result, PoPs most days through next week have been refined even further to show much lower rain chances off the Caprock. The one exception to this is Sunday which still features enhanced rain chances of 30-40% over all of the area despite some recent misgivings in QPF between the GFS and ECMWF. Even with the ridge axis firmly atop the region, models do prog a temporary uptick in PWATs as 850-700 mb winds back from SW to SE. How well this actually translates into better rain chances is fuzzy as the overall pattern would suggest much lower PoPs, but will give more of a nod to the higher Superblend values for now. Otherwise, the center of the ridge should only draw closer through midweek while serving to lower PWATs and effectively suppress additional storm chances. High temps were also bumped up even further by Tue and Wed closer to the hotter Euro MOS guidance more fitting of the pattern by that point. && .LUB Watches/Warnings/Advisories... None. && 33/93
Hazardous weather outlook, Aug 25, 11:34 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CDT THU AUG 25 2016 TXZ021>044-261645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1134 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS LATER TODAY AND TONIGHT WILL BRING A RISK FOR VERY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. IN ADDITION...A FEW STORMS ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS MAY BE SEVERE WITH LARGE HAIL TO GOLFBALL SIZE AND WING GUSTS TO 65 MPH. THIS THREAT WILL BE MAINLY ALONG AND TO THE NORTH OF HIGHWAY 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:59 AM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Aug 25, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 25 min |
| Aug 25, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 29 min |
| Aug 25, 6:06 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 114 min |
| Aug 25, 6:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 113 min |
| Aug 25, 6:42 PM CDT | Areal Flood Advisory | LUB | Cochran | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.